Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 30, 2010, 2:28 PM MDT. It took effect at May 31, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2010, 2:28 PM MDT (20:28 UTC)
- In effect from
- May 31, 2010, 12:00 PM MDT
- Expired
- May 31, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
417 WWUS85 KSLC 302028 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 228 PM MDT SUN MAY 30 2010 UTZ439>441-310500- /O.NEW.KSLC.FW.W.0002.100531T1800Z-100601T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 228 PM MDT SUN MAY 30 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439...440 AND 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH MONDAY AFTERNOON AND EVENING. * HUMIDITY: MINIMUM HUMIDITY IS EXPECTED TO DROP BELOW 15 PERCENT MONDAY AFTERNOON. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
999 WWUS85 KSLC 310429 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1029 PM MDT SUN MAY 30 2010 UTZ439>441-311430- /O.CON.KSLC.FW.W.0002.100531T1800Z-100601T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1029 PM MDT SUN MAY 30 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439... 440 AND 441... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH MONDAY AFTERNOON AND EVENING. * HUMIDITY: MINIMUM HUMIDITY IS EXPECTED TO DROP BELOW 15 PERCENT MONDAY AFTERNOON. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
659 WWUS85 KSLC 310913 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 AM MDT MON MAY 31 2010 UTZ439>441-312200- /O.CON.KSLC.FW.W.0002.100531T1800Z-100601T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 313 AM MDT MON MAY 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439... 440 AND 441... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND EVENING. * HUMIDITY: MINIMUM HUMIDITY IS EXPECTED TO DROP BELOW 15 PERCENT THIS AFTERNOON. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
230 WWUS85 KSLC 312012 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 212 PM MDT MON MAY 31 2010 UTZ439>441-010300- /O.CON.KSLC.FW.W.0002.000000T0000Z-100601T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 212 PM MDT MON MAY 31 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439... 440 AND 441... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON... FIRE ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL. * WIND: SOUTHWEST WINDS 15-25 MPH WITH GUSTS UP TO 35 MPH THROUGH THIS EVENING. * HUMIDITY: HUMIDITIES WILL REMAIN BELOW 15 PERCENT THROUGH THIS EVENING. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
433 WWUS85 KSLC 010308 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 908 PM MDT MON MAY 31 2010 UTZ439>441-010415- /O.EXP.KSLC.FW.W.0002.000000T0000Z-100601T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 908 PM MDT MON MAY 31 2010 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439...440 AND 441... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE DECREASED THIS EVENING AND ARE NO LONGER GUSTING TO GREATER THAN 30 MPH...SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 30, 9:44 AM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 30, 9:44 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 944 AM MDT SUN MAY 30 2010 .SYNOPSIS...A DRY AND MILD WESTERLY FLOW WILL PREVAIL ACROSS THE REGION THROUGH MONDAY. A WEAK WEATHER SYSTEM WILL BRUSH NORTHERN UTAH TUESDAY...BEFORE HIGH PRESSURE BEGINS TO STRENGTHEN ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...DRY WESTERLY FLOW SETTING UP ACROSS UTAH AS UPPER TROUGH CONTINUES TO LIFT NORTHWARD OUT OF THE REGION. MOSTLY CLEAR SKIES EXPECTED ACROSS THE COUNTY WARNING AREA THROUGH TODAY WITH INCREASING HIGH CLOUDS MONDAY. WARMING TREND WILL ALLOW TEMPS TO REACH NORMAL ACROSS SOUTHERN UTAH WHILE REMAINING AROUND 5F BELOW ACROSS THE NORTH. THE MILD ZONAL FLOW WILL CONTINUE ACROSS THE REGION THROUGH THE FIRST HALF OF THE WEEK WITH A CONTINUED WARMING TREND ACROSS THE AREA THROUGH MONDAY. ONLY FLY IN THE OINTMENT IS THAT THE MODELS CONTINUE TO PUSH A WEAK SHORTWAVE AND ASSOCIATED COLD FRONT ACROSS NORTHERN UTAH TUESDAY. THIS WILL DROP TEMPERATURES BACK BELOW NORMAL TUESDAY AND WEDNESDAY. 12Z GFS SUGGEST THAT AN ADDITIONAL SHOT OF SHOWERS WILL ACCOMPANY THE COLDEST AIR WEDNESDAY MORNING AND WILL HAVE TO ADDRESS THIS IN THE AFTERNOON PACKAGE. FOR NOW FORECAST IN GOOD SHAPE WITH NO UPDATES PLANNED. && .AVIATION...NO SIGNIFICANT DEVIATIONS FROM TAF EXPECTED AT THE KSLC TERMINAL WITH VFR CONDITIONS THROUGHOUT THE FORECAST PERIOD. SOUTHEAST WINDS TO SWITCH TO THE NORTHWEST AROUND 18Z. && .FIRE WEATHER...WITH LIGHT WINDS AND A WARMING TREND...MIXING WILL BE POOR ACROSS THE FIRE DISTRICT TODAY. CONDITIONS CONTINUE TO WARM AND DRY THROUGH TOMORROW...AND WITH WINDS INCREASING AHEAD OF AN APPROACHING WEAK SYSTEM...THERE IS A POSSIBILITY THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED TOMORROW AFTERNOON ACROSS THE SOUTHERN PORTION OF THE DISTRICT. RH VALUES WILL BE SUFFICIENTLY LOW...THE BIG QUESTION IS WHETHER WINDS WILL BE STRONG ENOUGH FOR A SUSTAINED PERIOD TO REACH CRITICAL FIRE WEATHER CONDITIONS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC/AVIATION...YOUNG FIRE WEATHER......HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.